MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the za9003 model intraocular lens (iol) was fully inserted into the patient¿s ocular dexter (right eye).The iol was removed during the same procedure due to cramped haptic.One nurse said, haptic was bent and another nurse said it was detached, but not fully detached.As doctor did not indicate that he needed to look for the haptic, the reporter thinks the haptic was bent.The replacement iol was another za9003 22.0 diopter iol.There was no patient issues and there is no indication of medical and/or surgical intervention.Patient status post-procedure was reported as fine.The suspect iol is not available for return as it was discarded.No further information is available.
 
Additional Manufacturer Narrative
Section a-5 patient ethnicity and race: unknown/asked information unavailable.Section d-6a date implanted: not applicable as the iol was removed and replaced during the same procedure.Section d-6b date explanted: not applicable as the iol was removed and replaced during the same procedure therefore not explanted.Section h3-81: the device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16987356
Report Number3012236936-2023-01315
Device Sequence Number6956764
Product Code HQL
UDI-Device Identifier05050474529052
UDI-Public(01)05050474529052(17)250430
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberZA9003
Device Catalogue NumberZA90030220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Initial Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight73 KG